Alert archive / New Jersey / Gale Watches in 2025

Gale Watch 18, NWS Philadelphia/Mount Holly

November 4, 2025

NWS Philadelphia/Mount Holly issued this gale watch at Nov 4, 2025, 1:16 PM EST. It took effect at Nov 5, 2025, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 4, 2025, 1:16 PM EST (18:16 UTC)
In effect from
Nov 5, 2025, 1:00 PM EST
Expired
Nov 5, 2025, 2:13 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

593 
WHUS71 KPHI 041816
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
116 PM EST Tue Nov 4 2025

ANZ452>455-050730-
/O.CON.KPHI.SC.Y.0101.000000T0000Z-251104T2300Z/
/O.NEW.KPHI.GL.A.0018.251105T1800Z-251106T1200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
116 PM EST Tue Nov 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING...

* WHAT...For the Small Craft Advisory, west winds 15 to 20 kt 
  with gusts up to 25 kt and seas 3 to 5 ft. For the Gale Watch, 
  west winds 25 to 30 kt with gusts up to 45 kt and seas 5 to 8 
  ft possible.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EST this 
  evening. For the Gale Watch, from Wednesday afternoon through 
  Thursday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-050730-
/O.CON.KPHI.SC.Y.0101.000000T0000Z-251104T2100Z/
/O.NEW.KPHI.GL.A.0018.251105T2300Z-251106T1200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
116 PM EST Tue Nov 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

* WHAT...For the Small Craft Advisory, west winds 15 to 20 kt 
  with gusts up to 25 kt and choppy waters. For the Gale Watch, 
  west winds 20 to 30 kt with gusts up to 40 kt and very rough 
  waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...For the Small Craft Advisory, until 4 PM EST this 
  afternoon. For the Gale Watch, from Wednesday evening through 
  Thursday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450-451-050730-
/O.CON.KPHI.SC.Y.0101.000000T0000Z-251104T2300Z/
/O.NEW.KPHI.SR.A.0002.251105T2300Z-251106T1200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
116 PM EST Tue Nov 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

* WHAT...For the Small Craft Advisory, west winds 15 to 20 kt with
  gusts up to 30 kt and seas 3 to 5 ft. For the Storm Watch, west
  winds 25 to 35 kt with gusts up to 50 kt and seas 5 to 8 ft 
  possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...For the Small Craft Advisory, until 6 PM EST this 
  evening. For the Storm Watch, from Wednesday evening through 
  Thursday morning.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$
2 follow-up statements
151 
WHUS71 KPHI 050301
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1001 PM EST Tue Nov 4 2025

ANZ452>455-051615-
/O.CON.KPHI.GL.A.0018.251105T1800Z-251106T1200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1001 PM EST Tue Nov 4 2025

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

* WHAT...West winds 25 to 30 kt with gusts up to 45 kt and seas 
  5 to 8 ft possible.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape 
  Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to 
  Fenwick Island DE out 20 nm.

* WHEN...From Wednesday afternoon through Thursday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ430-431-051615-
/O.CON.KPHI.GL.A.0018.251105T2300Z-251106T1200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
1001 PM EST Tue Nov 4 2025

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and very 
  rough waters possible.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From Wednesday evening through Thursday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ450-451-051615-
/O.CON.KPHI.SR.A.0002.251105T2300Z-251106T1200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
1001 PM EST Tue Nov 4 2025

...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WHAT...West winds 25 to 35 kt with gusts up to 50 kt and seas 5
  to 8 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...From Wednesday evening through Thursday morning.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

MJL
569 
WHUS71 KPHI 050713
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
213 AM EST Wed Nov 5 2025

ANZ452-453-052015-
/O.CAN.KPHI.GL.A.0018.251105T1800Z-251106T1200Z/
/O.EXA.KPHI.SR.A.0002.251105T2300Z-251106T1200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
213 AM EST Wed Nov 5 2025

...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...
...GALE WATCH IS CANCELLED...

* WHAT...West winds 25 to 35 kt with gusts up to 50 kt and seas 
  6 to 9 ft possible.

* WHERE...Coastal waters from Little Egg Inlet to Great Egg 
  Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to 
  Cape May NJ out 20 nm.

* WHEN...From this evening through Thursday morning.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ454-455-052015-
/O.UPG.KPHI.GL.A.0018.251105T1800Z-251106T1200Z/
/O.NEW.KPHI.GL.W.0028.251105T1800Z-251106T1200Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
213 AM EST Wed Nov 5 2025

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...

* WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 
  5 to 8 ft expected.

* WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE 
  out 20 nm and Coastal waters from Cape Henlopen to Fenwick 
  Island DE out 20 nm.

* WHEN...From 1 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ430-431-052015-
/O.UPG.KPHI.GL.A.0018.251105T2300Z-251106T1200Z/
/O.NEW.KPHI.GL.W.0028.251105T1800Z-251106T1200Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
213 AM EST Wed Nov 5 2025

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...

* WHAT...West winds 25 to 35 kt with gusts up to 45 kt and 
  extremely rough waters expected.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...From 1 PM this afternoon to 7 AM EST Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ450-451-052015-
/O.CON.KPHI.SR.A.0002.251105T2300Z-251106T1200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
213 AM EST Wed Nov 5 2025

...STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

* WHAT...West winds 25 to 35 kt with gusts up to 50 kt and seas 
  6 to 9 ft possible.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm and Coastal waters from Manasquan Inlet to Little 
  Egg Inlet NJ out 20 nm.

* WHEN...From this evening through Thursday morning.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

Guzzo

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Nov 4, 6:10 AM EST, 7 hours 6 minutes earlier.

Area forecast discussion, Nov 4, 6:10 AM EST, 7 hours 6 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
610 AM EST Tue Nov 4 2025

.SYNOPSIS...
High pressure returns for today and tomorrow before another
cold front moves through Wednesday night. High pressure builds
back in for Thursday and Friday ahead of a sequence of quick-
moving low pressure systems that impact the region over the
weekend and into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Seasonably cool and fair weather is expected through tonight. A
breezy WNW wind will persist through today then diminish into
the evening.

A trough axis will move out to sea this morning with subsidence
and strong quasi zonal flow remaining in place through tonight
in its wake. At the surface, high pressure will build to our
southwest today, resulting in a WNW gradient locally. A surface
ridge will pass across the area tonight as the high starts to
push offshore.

We'll remain in a post frontal regime today under sunny skies.
Low level wind fields will be diminishing some, especially later
in the day, but WNW winds should remain around 10-20 mph with
gusts up to 30 mph possible at times. Afternoon high
temperatures will be in the upper 50s to low 60s.

As the surface ridge approaches tonight, the gradient winds
will relax substantially into the evening hours. However, a
light westerly breeze around 5-10 mph should persist until
midnight or so, then winds become light (locally calm) favoring
a south to southwest direction. Saturation in the mid levels
will put the brakes on any significant radiational cooling
overnight despite mostly clear skies, but temperatures should
still drop into the mid 30s to near 40 degrees in most areas by
dawn Wednesday. Some patchy frost could develop in some spots,
but thinking this should be limited enough to preclude a Frost
Advisory where the growing season continues in southern NJ and
Delmarva.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
As high pressure exits on Wednesday and our next low pressure
system enters from the west, we see a more south to eventually
southwest wind that increases throughout the day. This southerly
wind component will allow temperatures to be a bit warmer
Wednesday with highs in the 60s for most.

Our next low pressure system, which is a clipper system,
arrives by Wednesday night. It moves out of the Great Lakes
region and into the Northeast by Wednesday night and the cold
front associated with this system moves through our area. A few
showers are possible with this cold front with slight chance to
chance PoPs north of the PA Turnpike/I-195 corridor. Lows will
be in the mid 30s to mid 40s. After the frontal passage, we turn
windy overnight with gusts upwards of 30 mph for most. The
Poconos and our coastal areas could see gusts of 30-40 mph.

On Thursday, a weak high pressure system builds in from the
west during the day and settles overhead Thursday night. This
high pressure system allows for a mostly sunny day Thursday and
our winds decrease. Highs on Thursday are in the mid 40s to
upper 50s as we get that cold air advection filtering in behind
Wednesday night's cold front. By Thursday night, our winds turn
light to calm with a mostly to partly clear sky. Our lows end up
in the upper 20s to upper 30s for many. This will likely result
in at least frost (and potentially some freeze) headlines for
areas where the growing season remains active.

Friday is the beginning of a more active pattern. Another low
pressure system moves into the Northeast from the Great Lakes
region. This system drags a warm front through the area Friday
which allows for warm air advection into the region with more of
a southerly wind. Highs on Friday reach the mid 50s to mid 60s.
During the day Friday looks to be dry with the bulk of the
precip holding off until Friday night with the cold front. As
our system moves into the Northeast, we do see a tightening
pressure gradient that looks to lead to wind gusts currently in
the 20-30 mph range.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Overnight Friday, the cold front associated with the low
pressure system moves through. For Friday night, PoPs are
generally 60-80% as the cold front moves through and we stay
breezy with wind gusts 20- 30 mph overnight. Lows Friday night
are in the mid 40s to mid 50s. We trend drier through the day
Saturday and into Saturday night. Highs on Saturday reach the
mid 50s to upper 60s.

Our next system looks to arrive during the Sunday into Monday
timeframe. There is still uncertainty in the track and intensity
of this low pressure system given this being towards the end of
the long term period. There are slight chance to chance PoPs
(30-50%) Sunday into Sunday night across the area. We then trend
drier through the day Monday with some lingering showers
possible. It also turns notably colder by Sunday night and
continues into the beginning of next week as we see well below
normal temperatures.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR with a few cirrus clouds. WNW winds around 10-15
kts with gusts near 20-25 kts much of the day. Winds will
diminish after 21Z. High confidence.

Tonight...Westerly winds near 5-10 kts early will diminish to 5
kts or less (locally calm) favoring a south to southwest
direction after 05Z. High confidence.

Outlook...

Wednesday through Friday...Primarily VFR. A slight chance of
showers Wednesday night. Gusty winds on Wednesday and Thursday
in excess of 20 kt possible.

Friday night through Saturday...Sub-VFR conditions possible
with showers likely.

&&

.MARINE...
WNW winds will remain near 20-25 kts overnight with gusts up to
30 kts through this morning with seas 4-6 feet. Winds and seas
will gradually lessen through the daytime today to below 25 kts
and below 5 feet by late afternoon into early evening. A Small
Craft Advisory remains in effect through today for all coastal
waters. Fair weather.

Westerly winds will remain around 10-15 kts overnight with seas
lessening further to around 1-2 feet by daybreak Wednesday.

Outlook...

Wednesday through Thursday...SCA conditions likely, with
potential Gale Force conditions possible Wednesday night. Wind
gusts between 25-35 kt with seas building up to 8 feet. Strong
offshore winds are expected to lead to abnormally low water
levels for the low tides Wednesday night into Thursday morning.
This can lead to hazardous navigating conditions near the coast.

Thursday night...No marine headlines expected.

Friday through Saturday...SCA conditions likely. Wind gusts up
to 30 kt with seas up to 6-8 feet.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for ANZ430-
     431.
     Small Craft Advisory until 6 PM EST this evening for
     ANZ450>455.

&&

SYNOPSIS...DeSilva/Guzzo
NEAR TERM...Staarmann
SHORT TERM...Guzzo
LONG TERM...Guzzo
AVIATION...Guzzo/Staarmann
MARINE...Guzzo/Staarmann
Hazardous weather outlook, Nov 4, 5:13 AM EST, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
513 AM EST Tue Nov 4 2025

MDZ012-015-019-020-051100-
Kent MD-Queen Annes-Talbot-Caroline-
513 AM EST Tue Nov 4 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 1:03 PM ESTHigh Wind WatchPHIHunterdon, Morris, Somerset, Sussex, Warren13 hr
Nov 4, 1:16 PM ESTStorm WatchPHI22 hr

Nearby

Gale Watches in New Jersey, 2025Every gale watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.